Q. I have asymptomatic AF and vascular dementia. Please advise.

Answered by
Dr. Sagar Ramesh Makode
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 21, 2018

Hello doctor,

I have asymptomatic AF vascular dementia.

#

Hello,

Welcome to icliniq.com.

Please attach your ECGs.

Revert with more information to a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

Thank you doctor,

These will be AliveCor Kardia-band ECGs. (Apple X with new first ever internet connection for continuous beat-to-beat recording capability). And I would like to send more of these rhythms in the future. Sometimes, when the watch sensor moves it is easy to suspect T waves that may not there? I also have noticed that sometimes these ECGs have just a few irregular AFib rhythms, like just a very few old MI pulse periods. I am an engineer. So, I welcome your education and insight.

#

Hello,

Welcome back to icliniq.com.

I have gone through all your tracings (attachment removed to protect patient identity). They are showing atrial fibrillation with controlled ventricular rate. The likely cause is an age-related change. Older people tend to get AFib. There are no Q waves in any of tracings. Some nonspecific T wave inversion in some leads is there but not definitive to suggest an ischemic cause.

So, no significant Q waves and T wave inversion or any changes of old MI. However, this is just a single lead so limited information is available. So if you have any 12 lead ECG, please attach.

Next thing, you may continue to have Sotalol for it. But, in general, for elder patients with AFib, we would like to get some tests done like echo and stress test to rule out ischemia. Also, this will increase the risk of clot formation in heart and stroke. So, the decision of blood thinner should be reconsidered if there are no contraindications. So, discuss with your cardiologist regarding this.

Hope this helps you and get back if you have any doubts.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist


Was this answer helpful?

 | 


Related Questions:
I feel as if my heart is pounding irregularly. Can it be atrial fibrillation?

.. gone through your detailed narration and understand your concerns. The ECG (electrocardiogram) recordings are clearly suggestive of atrial fibrillation (AF) and there is no doubt about it. The P-wave is absent and the rhythm is irregular. Both ar...   Read full

My ECG is normal and heart rate is high. Please advise.

.. heart rate, it is fine to have a resting heart rate of 75 to 84 beats per minute. It does not signify any major abnormalities. Exercise, stress, anxiety, smoking, caffeine can certainly lead to pulse rate elevation. So, as you mentioned, your ECG ...   Read full

What are the symptoms of atrial fibrillation?

.. is possible, but a likely possibility is of ventricular ectopics (or other causes) rather than Afib which could also cause irregular heartbeats on the machine. Even in normal individuals, the machine may falsely show irregular beats. Few points w...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Why Do Some COVID-19 Patients Test Negative?
COVID-19 has resulted in a pandemic and has caused serious health crises worldwide. When we develop the symptoms of COV...  Read more»
Post-Traumatic Stress Disorder (PTSD): Reliving the Trauma
PTSD is a mental health condition where the person who undergoes an extremely stressful condition, develops disturbing t...  Read more»
Remdesivir - Uses, Dosage, Side Effects, Drug Warnings, and Precautions
Remdesivir is a broad-spectrum antiviral medication. It is the only medicine approved for COVID-19 treatment. To know ab...  Read more»

Ask your health query to a doctor online?

Ask a Cardiologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.